Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 96, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 2, 2009, 4:49 AM EDT for 4 counties in Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2009, 4:49 AM EDT (08:49 UTC)
- Expired
- Apr 2, 2009, 5:29 AM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Harris County, GA, Meriwether County, GA, Talbot County, GA, Upson County, GA
The radar
The Atlanta radar (KFFC), 57 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 020849
SVRFFC
GAC145-199-263-293-020945-
/O.NEW.KFFC.SV.W.0096.090402T0849Z-090402T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
449 AM EDT THU APR 2 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HARRIS COUNTY IN WEST CENTRAL GEORGIA
SOUTHERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA
NORTHERN TALBOT COUNTY IN WEST CENTRAL GEORGIA
UPSON COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 545 AM EDT
* AT 448 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR PINE
MOUNTAIN...MOVING EAST NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARM
SPRINGS...MANCHESTER...WOODLAND AND THOMASTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3285 8494 3286 8485 3291 8483 3298 8447
3298 8428 3275 8419 3270 8492
TIME...MOT...LOC 0848Z 257DEG 39KT 3281 8478
$$3 follow-up statements
000
WWUS52 KFFC 020901
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 AM EDT THU APR 2 2009
GAC145-020911-
/O.CAN.KFFC.SV.W.0096.000000T0000Z-090402T0945Z/
HARRIS GA-
501 AM EDT THU APR 2 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARRIS COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3298 8449 3298 8428 3281 8421 3278 8421
3274 8468 3283 8468 3286 8474 3292 8475
TIME...MOT...LOC 0901Z 256DEG 29KT 3283 8466
$$
GAC199-263-293-020945-
/O.CON.KFFC.SV.W.0096.000000T0000Z-090402T0945Z/
TALBOT GA-UPSON GA-MERIWETHER GA-
501 AM EDT THU APR 2 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM EDT
FOR SOUTHEASTERN MERIWETHER...UPSON AND NORTHERN TALBOT COUNTIES...
AT 459 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 2 MILES
WEST OF MANCHESTER...MOVING EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANCHESTER...RALEIGH...WOODLAND...PLEASANT HILL...SPREWELL BLUFF
STATE PARK...BIG LAZER CREEK WMA...CREST...ROWLAND...SUNNYSIDE...
ATWATER...THOMASTON...HANNAHS MILL AND REDBONE CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3298 8449 3298 8428 3281 8421 3278 8421
3274 8468 3283 8468 3286 8474 3292 8475
TIME...MOT...LOC 0901Z 256DEG 29KT 3283 8466
$$000
WWUS52 KFFC 020917
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 AM EDT THU APR 2 2009
GAC199-020926-
/O.CAN.KFFC.SV.W.0096.000000T0000Z-090402T0945Z/
MERIWETHER GA-
517 AM EDT THU APR 2 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MERIWETHER COUNTY
IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3286 8453 3288 8450 3291 8451 3298 8444
3298 8428 3281 8421 3278 8421 3275 8453
3286 8454
TIME...MOT...LOC 0916Z 252DEG 52KT 3283 8445
$$
GAC263-293-020945-
/O.CON.KFFC.SV.W.0096.000000T0000Z-090402T0945Z/
TALBOT GA-UPSON GA-
517 AM EDT THU APR 2 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM EDT
FOR UPSON AND NORTHEASTERN TALBOT COUNTIES...
AT 516 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS
STORM WAS LOCATED NEAR SPREWELL BLUFF STATE PARK...MOVING EAST
NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG
LAZER CREEK WMA...CREST...ROWLAND...SUNNYSIDE...ATWATER...
THOMASTON...HANNAHS MILL AND REDBONE CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3286 8453 3288 8450 3291 8451 3298 8444
3298 8428 3281 8421 3278 8421 3275 8453
3286 8454
TIME...MOT...LOC 0916Z 252DEG 52KT 3283 8445
$$000
WWUS52 KFFC 020929
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 AM EDT THU APR 2 2009
GAC263-293-020938-
/O.CAN.KFFC.SV.W.0096.000000T0000Z-090402T0945Z/
TALBOT GA-UPSON GA-
529 AM EDT THU APR 2 2009
...THE SEVERE THUNDERSTORM WARNING FOR UPSON AND NORTHEASTERN TALBOT
COUNTIES IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER. HOWEVER...VERY HEAVY RAIN
...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM AS IT MOVES OVER
UPSON COUNTY THROUGH 600 AM.
IF YOU SAW HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM
HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT
1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3286 8453 3288 8450 3291 8451 3298 8444
3298 8428 3281 8421 3278 8421 3275 8453
3286 8454
TIME...MOT...LOC 0928Z 252DEG 52KT 3288 8425
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 4:38 AM EDT, 11 minutes earlier.
Area forecast discussion, Apr 2, 4:38 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 438 AM EDT THU APR 2 2009 .SHORT TERM /TODAY THROUGH SATURDAY/... CURRENT SATELLITE LOOP SHOWS LARGE MOISTURE PLUMB EXTENDING FROM THE CAROLINA COAST DOWN THROUGH GA AND INTO THE NORTHERN GULF. CURRENT RADAR LOOP SHOWS SHOWERS AND THUNDERSTORMS MOVING NORTHWARD IN SOUTHERLY FLOW WITH A FEW STORMS GOING SEVERE ACROSS THE AREA. STORMS THIS MORNING PRODUCING DIME TO NICKEL SIZE HAIL WITH SOME GUSTY WINDS. THERE IS A WARM FRONT ACROSS SOUTH GA THAT IS MOVING SLOWLY NORTHWARD WITH DEWPOINTS IN THE MID 60S MOVING INTO CENTRAL GA. DEEPER MOISTURE WILL CONTINUE TO INCREASE ACROSS THE CWA TODAY AS THE BOUNDARY MEANDERS ACROSS SOUTH CENTRAL GEORGIA AND A STRONG LOW PRESSURE SYSTEM MOVES EAST INTO THE LOWER MISSISSIPPI VALLEY. AT THE SAME TIME MID TO UPPER LEVEL FLOW INCREASES AND SHEAR PROFILES BECOME QUITE STRONG. FORECAST SOUNDINGS TOADY ARE IMPRESSIVE WITH SHEAR/INSTABILITY INDICATIVE OF SUPERCELLS CAPABLE OF GENERATING TORNADOES. THE BIGGEST THREATS TODAY LOOK TO BE VERY HEAVY RAIN...LIGHTNING...AND LARGE HAIL. LOOKS LIKE THE HEAVIEST RAIN FALL AMOUNTS WILL STAY SOUTH OF OUR AREA BUT STILL LOOKING FOR 1 TO 3 INCH TOTALS THROUGH FRI. MODELS SHOW THE LOW LIFTING INTO THE OHIO VALLEY BY 12Z FRI WITH ITS ASSOCIATED FRONT MOVING OFF THE EASTERN SEABOARD. HIGH PRESSURE BUILDS IN BEHIND THIS SYSTEM FRI KEEPING THE AREA PRECIPITATION FREE THROUGH SUN MORNING. .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... MODELS SHOW THIS RIDGE MOVING OFF THE SOUTHEAST U.S. COAST LATE SATURDAY NIGHT AS A SECOND LOW PRESSURE MOVES EAST OUT OF THE CENTRAL PLAINS. THIS NEXT LOW PRESSURE SYSTEM DEEPENS AS IT MOVES NORTHEAST AND BECOMES POSITIONED OVER THE NEW ENGLAND STATES BY 12Z MON. ITS COLD FRONT SWEEPS THROUGH GA SUN EVENING/MONDAY MORNING BUT WITH THE LOW CENTER BEING SO FAR NORTH THE BEST DYNAMICS AND INSTABILITY STAY NORTH OF THE AREA. SHOULD SEE SOME SHRA/TSRA BUT NOT EXPECTING MUCH IN THE WAY OF SEVERE WEATHER. THE BIGGEST THREAT FROM THIS NEXT SYSTEM WILL BE THE COLD AIR MASS THIS LOW CENTER PULLS DOWN FROM CANADA INTO THE SOUTHERN U.S. AS THIS LOW MOVES EAST...A VERY COLD AIRMASS GETS WRAPPED AROUND THE BACK SIDE AND MOVES SOUTH. LOOKING FOR DAY TIME HIGHS MON/TUE IN THE 40S AND 50S WITH LOW TEMPS MON NIGHT/TUE NIGHT IN THE 20S AND 30S. SURFACE HIGH PRESSURE BECOMES RE-ESTABLISHED ACROSS THE SOUTHEAST U.S. TUESDAY WITH DRY FORECAST FOR NORTH AND CENTRAL GEORGIA EXPECTED THROUGH WED NIGHT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 54 67 40 75 / 70 60 10 5 5 ATLANTA 67 52 63 45 73 / 60 60 5 5 5 BLAIRSVILLE 63 51 57 37 73 / 60 80 20 10 10 CARTERSVILLE 69 52 60 39 73 / 60 80 20 10 10 COLUMBUS 68 57 70 45 79 / 60 60 5 5 5 GAINESVILLE 64 51 61 44 74 / 70 80 20 10 10 MACON 69 55 71 44 77 / 80 60 5 5 5 ROME 73 55 64 42 75 / 50 80 10 10 10 PEACHTREE CITY 68 53 64 36 75 / 60 60 5 5 5 VIDALIA 70 60 76 44 79 / 90 70 10 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Apr 1, 8:18 PM EDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 818 PM EDT WED APR 1 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 818 PM EDT WED APR 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT...MAINLY ACROSS CENTRAL GEORGIA. .SYNOPSIS... A STALLED FRONTAL BOUNDARY ACROSS CENTRAL GEORGIA WILL DRIFT NORTHWARD OVERNIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...AND MAINLY SOUTH OF A LINE FROM COLUMBUS TO MACON TO WARRENTON THIS EVENING...THEN SOUTH OF A LINE FROM ROME TO ATHENS LATER TONIGHT. .DISCUSSION... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS PORTIONS OF CENTRAL GEORGIA...MAINLY ALONG AND SOUTH OF A COLUMBUS TO MACON TO WARRENTON LINE. THE AREA OF CONVECTION IS EXPECTED TO GRADUALLY LIFT NORTHWARD LATER TONIGHT WITH THE FRONTAL BOUNDARY. INSTABILITIES WILL REMAIN WEAK...WITH CAPE VALUES BETWEEN 100 TO 400 AND LIFTED INDEX VALUES NEAR ZERO TO MINUS ONE. ALSO... VERY LITTLE WIND SHEAR WILL BE PRESENT...AND THEREFORE NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY NIGHT...SOME OF WHICH COULD BE SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED ON THE REMAINING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 2, 1:43 AM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 143 AM EDT THU APR 2 2009 GAZ033-034-044-045-020630- 143 AM EDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN DEKALB...GWINNETT AND FULTON COUNTIES UNTIL 230 AM EDT... AT 141 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CEDAR GROVE...MOVING NORTHEAST AT 25 MPH. WIND GUSTS OF 35 MPH AND PEA SIZED HAIL ARE LIKELY AS THIS STORM MOVES ACROSS DEKALB...WESTERN GWINNETT AND NORTH FULTON COUNTIES THROUGH 230 AM EDT.
Special weather statement, Apr 2, 2:28 AM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 228 AM EDT THU APR 2 2009 GAZ023-034-020715- 228 AM EDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN GWINNETT AND SOUTH HALL COUNTIES UNTIL 315 AM EDT... AT 227 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PLEASANT HILL...MOVING NORTHEAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS GWINNETT AND SOUTH HALL COUNTIES THROUGH 315 AM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Apr 2, 3:50 AM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 AM EDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 AM HAIL ANTIOCH 33.95N 85.16W
04/02/2009 E0.50 INCH POLK GA FIRE DEPT/RESCUE
LASTED FOR ABOUT 20 MINUTES.
0242 AM HAIL DULUTH 34.00N 84.14W
04/02/2009 E0.88 INCH GWINNETT GA PUBLIC
&&
17Special weather statement, Apr 2, 3:54 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 354 AM EDT THU APR 2 2009 GAZ061-062-074>076-020830- 354 AM EDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN WASHINGTON...JEFFERSON...GLASCOCK...HANCOCK AND WARREN COUNTIES UNTIL 430 AM EDT... AT 352 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LINTON...MOVING EAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS NORTH WASHINGTON...NORTH JEFFERSON...GLASCOCK...SOUTH HANCOCK AND WARREN COUNTIES THROUGH 430 AM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Apr 2, 3:57 AM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 357 AM EDT THU APR 2 2009 GAZ067>069-020830- 357 AM EDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN UPSON...PIKE AND MERIWETHER COUNTIES UNTIL 430 AM EDT... AT 356 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WOODBURY...MOVING NORTHEAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS UPSON...PIKE AND MERIWETHER COUNTIES THROUGH 430 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE RALEIGH...HARRIS CITY... WOODBURY...CREST...IMLAC...MOLENA...HILLTOP...LIFSEY SPRINGS... CONCORD...MEANSVILLE...ZEBULON AND ZEBULON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Apr 2, 4:30 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 430 AM EDT THU APR 2 2009 GAZ070-071-020900- 430 AM EDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN MONROE AND LAMAR COUNTIES UNTIL 500 AM EDT... AT 430 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM BETWEEN THE ROCK AND BARNESVILLE...MOVING EAST NORTHEAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS MONROE AND LAMAR COUNTIES THROUGH 500 AM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PIEDMONT...ALDORA...BARNESVILLE... REDBONE...GOGGINS...BRENT...JOHNSTONVILLE...COLLIER...FORSYTH AND PLANT SCHERER. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:38 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Paulding, Polk | 37 min |
| Apr 2, 2:40 AM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett, Hall | 50 min |
| Apr 2, 2:54 AM EDT | Severe Thunderstorm Warning | FFC | Johnson, Washington, Wilkinson | 34 min |
| Apr 2, 2:56 AM EDT | Severe Thunderstorm Warning | FFC | Bartow | 28 min |
| Apr 2, 3:17 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 43 min |
| Apr 2, 4:05 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 40 min |
| Apr 2, 4:12 AM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry, Pike, Spalding | 26 min |
| Apr 2, 4:36 AM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe | 24 min |
| Apr 2, 5:11 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Jones, Putnam | 64 min |
| Apr 2, 7:38 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee, Talbot | 37 min |
| Apr 2, 7:53 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 70 hr |
| Apr 2, 10:08 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Stewart | 35 min |
| Apr 2, 10:43 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 35 hr |
| Apr 2, 10:43 AM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 24 hr |
| Apr 2, 10:55 AM EDT | Areal Flood Warning | FFC | Chattahoochee, Marion | 6 hr |
| Apr 2, 10:57 AM EDT | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 43 hr |
| Apr 2, 12:29 PM EDT | Areal Flood Warning | FFC | Crisp, Dooly, Sumter | 24 hr |
| Apr 2, 12:57 PM EDT | River Flood Warning | FFC | Jefferson | 17 hr |
| Apr 2, 2:20 PM EDT | Areal Flood Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 24 hr |
| Apr 2, 4:22 PM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 73 more | 24 hr |
| Apr 2, 4:51 PM EDT | River Flood Warning | FFC | Dooly, Macon, Sumter | 19 hr |
| Apr 2, 4:51 PM EDT | River Flood Warning | FFC | Montgomery, Telfair, Wheeler | 14 days |
| Apr 2, 5:08 PM EDT | Areal Flood Warning | FFC | Baldwin, Bibb, Crawford, Jones, Monroe, Upson | 19 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.